Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 115, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 15, 2003, 2:54 PM EDT for Clinch County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2003, 2:54 PM EDT (18:54 UTC)
- Expired
- May 15, 2003, 3:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Clinch County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 321 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:40 PM EDT, 14 minutes earlier.
Area forecast discussion, May 15, 2:40 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 240 PM EDT THU MAY 15 2003 CURRENT...A FEW THUNDERSTORMS BEGINNING TO FIRE OVER SOUTHEAST GEORGIA AS SHORTWAVE MOVES ACROSS THE AREA. CLOUDS HAVE KEPT INSOLATION DOWN A BIT ACROSS NORTHEAST FLORIDA WHICH HAS SLOWED DOWN CU DEVELOPMENT. EXPECT ANY ACTIVITY THAT DEVELOPS IN FLORIDA TO MAINLY BE ALONG EAST COAST SEA BREEZE. MAY ALSO SEE SOME STORMS DEVELOP OVER MARION COUNTY AS WELL WITH SIGNIFICANT INSTABILITY AND SEA BREEZE INTERACTIONS. FORECAST...WX PATTERN NOT EXPECTED TO CHANGE A WHOLE LOT OVER NEXT FEW DAYS. SFC BOUNDARY TO REMAIN NORTH OF CWA WITH UPPER IMPULSES MAINLY STAYING NORTH AS WELL. MOISTURE WILL GRADUALLY INCREASE ACROSS NORTHEAST FLORIDA AND WITH SOUTHWEST FLOW...EXPECT ISOLATED TO SCATTERED AFTERNOON SHOWERS THROUGH THE WEEKEND...MAINLY IN SOUTHEAST GEORGIA AND EASTERN HALF OF FL CWA. EXTENDED...NO BIG CHANGES TO WEATHER PATTERN THROUGH EARLY NEXT WEEK. FRONT MAY APPROACH AREA BY WED/THUR BUT TOO FAR OUT TO HAVE ANY CONFIDENCE. MARINE...WINDS ONLY ABOUT 10 KT ATTM WILL SHIFT TO SLY DIR AND INCREASE TONIGHT. NO SIGNIFICANT CHANGES WITH PREVIOUS FCST. FIRE WX...NO HIGHLIGHTS. FCSTID = 25 AMG 65 88 67 90 / 60 40 40 30 SSI 70 85 68 85 / 50 40 40 30 JAX 67 88 68 88 / 40 30 30 30 SGJ 70 85 69 85 / 30 30 30 30 GNV 69 91 68 92 / 30 30 20 20 OCF 69 89 70 92 / 30 20 20 20 .JAX... FL...NONE. GA...NONE. CAMP/SHASHY
Hazardous weather outlook, May 15, 11:35 AM EDT, 3 hours 19 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-152230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1135 AM EDT THU MAY 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SLIGHT RISK OF SEVERE STORMS IN SOUTHEAST GEORGIA... SCATTERED THUNDERSTORMS MAY FORM OVER GEORGIA NORTH OF WAYCROSS WHERE THERE IS A SLIGHT RISK OF SEVERE STORMS. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED FROM JACKSONVILLE SOUTHWARD TO PALATKA AND OCALA. ISOLATED STORMS MAY BE SEVERE WITH HAIL AND STRONG WINDS THE MAIN CONCERN. TAKE SHELTER IF HAZARDOUS WEATHER APPROACHES YOU. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH TUESDAY... MAINLY IN THE AFTERNOON THROUGH EARLY EVENING. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF ACTIVATE SHOULD WARNINGS BE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ECZ/ARS
In the hours before
Special weather statement, May 15, 2:33 PM EDT, 21 minutes before
GAZ149-163-151900- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 233 PM EDT THU MAY 15 2003 ...STRONG THUNDERSTORMS WILL IMPACT CLINCH AND COFFEE COUNTIES THROUGH 3 PM... AT 233 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 11 MILES NORTHWEST OF HOMERVILLE...OR ABOUT 10 MILES SOUTH OF PEARSON...MOVING SOUTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOMERVILLE AND ARGYLE THROUGH 300 PM EDT. GUSTY WINDS OF 45 TO 55 MPH AND SMALL HAIL CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. SHASHY
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.